MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 05/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient had vision blurry centrally and had to look slightly down to see.The iol was exchanged for another lens.Clinical reason for explant mentioned as possible defect on iol.Additional information has been requested, received and stated there was no patient harm, yet patient still felt vision not crisp centrally.Patient was due to see the surgeon in 6 weeks.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.10.The product was returned for analysis and the reported complaint was observed.Intra ocular lens (iol) returned adhered to the inside of a sample container.Solution is dried on both surfaces of the optic and haptics.Both haptics were intact.The optic has surface scratches.There is a fracture in the anterior optic center and a scratch in the posterior optic center.We are unable to determine the root cause for the reported complaint.The returned iol shows evidence of possible handling by the customer due to the presence of solution dried on both surfaces of the optic and haptics.The product was subject to handling as the reported "possible defect on iol" was highlighted post implantation.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17333565
Report Number9612169-2023-00535
Device Sequence Number7404811
Product Code POE
UDI-Device Identifier00380652405690
UDI-Public00380652405690
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2025
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.160
Device Lot Number25289901
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL.; MONARCH II LOADING FORCEPS.; MONARCH III IOL CARTRIDGE C.; MONARCH III IOL INJECTOR.; PROVISC.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale